|do i still have hope?
Jan 7, 2007
I had resistance to combivir, stocrin, and was changed to zerit videx kaletra in 2003, by 2004 lypo set in big time. I was switched from zerit to viread in 2005. before then i was in a study for a new form of megestrol here in SOuth Africa, i suddenly developed high cholestrol and type II diabetis. My doctor put me on lipitor and glucophage , i changed my diet some and became better.My viral laod all this while was undetectable and my CD4 has always been erractic, never really moving above the 200 mark only for a few months after the study. Now in decemeber i went for another test and my viral load had sky rocketed to almost 300,000, by CD4 194. I have developed vaginal and mouth thrush which i am treating through my regular doctor, whom i see for other medical issues, she says my glucose levels seem high, i have gone for the test and will know next wek. I have been vomitting and have indeed lost a lot of wieght in these days, i have been stressed work wise and this wieght loss worries me. My HIV specialist docotor thinks i may be developing another resistance, i have been positive for 9 years now and what to do doctors? what to do? please help!
Response from Dr. Henry
Resistance is hard to develop to Kaletra so hopefully you don't have much resistance yet so that an effective regimen can be found. There are a number of drugs active against resistant HIV that are either currently available in the US (such as Prezist or Fuzeon) or soon to be available (such as the Merck integrase inhibitor and the Pfizer CCR5 inhibitor). 2007 may see the licensure of those latter 2 drugs from 2 new classes which will be very useful in persons with resistant virus. Hopefully studies utilizing combinations of those medications will be available in South Africa to allow access until the drugs become available (unfortunately that is s process that takes way too long). Thus I think there is cause to be optimistic but for now you need to focus on maintaining your general health, treating your symptoms, and avoiding opportunistic infections. KH
Stomach problems with medicine.
numbness in hands
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.